Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 7, NWS Norman, OK

April 15, 2017Cotton County, Oklahoma

NWS Norman, OK issued this river flood warning at Apr 15, 2017, 6:15 AM CDT for Cotton County, Oklahoma. It took effect at Apr 15, 2017, 7:58 AM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2017, 6:15 AM CDT (11:15 UTC)
In effect from
Apr 15, 2017, 7:58 AM CDT
Expired
Apr 16, 2017, 8:40 AM CDT
In force
25 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 22.13 ft at Apr 15, 2017, 10:00 PM CDT.

actionminormoderate510152004/1504/1604/17
Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

549 
WGUS44 KOUN 151115
FLWOUN
Flood Warning
National Weather Service Norman OK
615 AM CDT Sat Apr 15 2017

OKC033-152315-
/O.NEW.KOUN.FL.W.0007.170415T1500Z-170416T0359Z/
/RNDO2.1.ER.170415T1500Z.170415T1800Z.170415T2159Z.NO/
615 AM CDT Sat Apr 15 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Deep Red Creek near Randlett. 
  
* from this morning to this evening...or until the warning is 
  cancelled. 
  
* At  5:45 AM Saturday the stage was 19.8 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek will rise above flood stage late 
  Saturday morning and crest near 20.2 feet early Saturday afternoon.
  The Deep Red Creek will fall below flood stage late Saturday 
  afternoon. 
  
* Impact...At 20.0 feet...Shallow flooding occurs over croplands...
  pastures...and low-lying local roads along and near the creek.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Kurtz
4 follow-up statements
566 
WGUS84 KOUN 151259
FLSOUN
Flood Statement
National Weather Service Norman OK
759 AM CDT Sat Apr 15 2017

OKC031-033-152059-
/O.EXT.KOUN.FL.W.0006.000000T0000Z-170416T0805Z/
/WLTO2.2.ER.170415T0241Z.170415T1800Z.170416T0205Z.NO/
759 AM CDT Sat Apr 15 2017

...Flood Warning extended until late tonight...
 
The Flood Warning continues for
  The East Cache Creek near Walters. 
  
* until late tonight...or until the warning is cancelled. 
  
* At  7:30 AM Saturday the stage was 24.4 feet. 
  
* Moderate flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek will continue rising and crest near
  25.5 feet early Saturday afternoon. The East Cache Creek will fall 
  below flood stage late Saturday evening. 
  
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs in southern Comanche County and 
  Cotton County and is accompanied by flood depths up to 5 feet with 
  dangerous currents.
  
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

OKC033-152059-
/O.EXT.KOUN.FL.W.0007.170415T1258Z-170416T0723Z/
/RNDO2.1.ER.170415T1133Z.170415T1800Z.170416T0123Z.NO/
759 AM CDT Sat Apr 15 2017

...Flood Warning extended until late tonight...
 
The Flood Warning continues for
  The Deep Red Creek near Randlett. 
  
* until late tonight...or until the warning is cancelled. 
  
* At  7:45 AM Saturday the stage was 20.2 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek will continue rising and crest near 
  20.6 feet early Saturday afternoon. The Deep Red Creek will fall 
  below flood stage Saturday evening. 
  
* Impact...At 21.0 feet...Flood depths up to 1 foot occur over 
  croplands...pastures...and low-lying local roads along and near 
  the creek.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$
021 
WGUS84 KOUN 151844
FLSOUN
Flood Statement
National Weather Service Norman OK
144 PM CDT Sat Apr 15 2017

OKC033-160244-
/O.EXT.KOUN.FL.W.0007.000000T0000Z-170416T1251Z/
/RNDO2.1.ER.170415T1133Z.170416T0000Z.170416T0651Z.NO/
144 PM CDT Sat Apr 15 2017

...Flood Warning extended until Sunday morning...
 
The Flood Warning continues for
  The Deep Red Creek near Randlett. 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At 12:45 PM Saturday the stage was 21.1 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek will continue rising and crest near 
  21.5 feet Saturday evening. The Deep Red Creek will fall below 
  flood stage early Sunday morning. 
  
* Impact...At 22.0 feet...Flood depths up to 2 feet occur over 
  croplands...pastures...and low-lying local roads along and near 
  the creek.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Mahale
239 
WGUS84 KOUN 160118
FLSOUN
Flood Statement
National Weather Service Norman OK
818 PM CDT Sat Apr 15 2017

OKC033-160918-
/O.EXT.KOUN.FL.W.0007.000000T0000Z-170417T0424Z/
/RNDO2.1.ER.170415T1133Z.170416T1200Z.170416T2224Z.NO/
818 PM CDT Sat Apr 15 2017

...Flood Warning extended until Sunday evening...
 
The Flood Warning continues for
  The Deep Red Creek near Randlett. 
  
* until Sunday evening...or until the warning is cancelled. 
  
* At  7:45 PM Saturday the stage was 21.9 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek will continue rising and crest near 
  22.4 feet mid Sunday morning. The Deep Red Creek will fall below 
  flood stage late Sunday afternoon. 
  
* Impact...At 22.0 feet...Flood depths up to 2 feet occur over 
  croplands...pastures...and low-lying local roads along and near 
  the creek.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$
234 
WGUS84 KOUN 161340
FLSOUN
Flood Statement
National Weather Service Norman OK
840 AM CDT Sun Apr 16 2017

OKC033-161410-
/O.CAN.KOUN.FL.W.0007.000000T0000Z-170417T0424Z/
/RNDO2.1.ER.170415T1133Z.170416T0415Z.170416T1149Z.NO/
840 AM CDT Sun Apr 16 2017

The Flood Warning is cancelled for
  The Deep Red Creek near Randlett. 
  
* At 8 AM Sunday the stage was 19.4 feet.
  
* Flood stage is 20.0 feet.
  
* Forecast: The Deep Red Creek has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 15, 4:33 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 15, 4:33 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
433 AM CDT Sat Apr 15 2017

.DISCUSSION...
Busy early morning with strong winds from several different
mechanisms associated with dissipated or dissipating thunderstorm
complexes. First event across west-central into northwest Oklahoma
was associated with wake low and MCV interaction and mixing down
of strong level jet. Secondary and ongoing high wind episode
associated with modest heat bursts across far southwest Oklahoma.
Tis the season.

Will include pops across mainly northern Oklahoma this morning on
n/e periphery of exiting MCV. CAMs all develop elevated showers
and perhaps a few storms north and west of OKC this morning. Main
storm develop still expected late this afternoon through tonight,
initially ahead of cold front/dryline across northwest Oklahoma.
Very large hail will be the primary concern per swody1. Models
handle convective evolution differently overnight tonight and on
Sunday yielding less confidence than previous few forecast
packages. Greatest coverage will likely be over far northern
Oklahoma. Much of the region may have to wait until Sunday night
into Monday for more organized rainfall activity which is progd
with s/wv trof moving into West Texas. This could evolve into
another MCS across southwest portions of CWA and progress eastward
through the day Monday.

GFS has trended closer to ECM with central/northern Plains s/wv
trough. This will heavily impact southward progression of cold
front which may only make a brief appearance to northern Oklahoma
Tuesday night into Wednesday. Stronger trough will progress over
Central Plains late Wednesday which should help push front into
region early Thursday. This frontal boundary will be focus for
storm potential Thursday through Friday as a much strong storm
system approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  63  74  59 /  10  30  40  60
Hobart OK         79  62  76  57 /  20  20  30  60
Wichita Falls TX  82  63  79  60 /  10  10  30  40
Gage OK           80  59  69  53 /  30  40  40  40
Ponca City OK     80  62  73  58 /  20  60  60  60
Durant OK         81  62  78  62 /  10  10  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

04/11
Hazardous weather outlook, Apr 15, 6:05 AM CDT, 10 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Norman OK
605 AM CDT Sat Apr 15 2017

Corrected spelling in the Thunderstorm Day 1 section.

OKZ004>048-050>052-TXZ083>090-161000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
605 AM CDT Sat Apr 15 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated non-severe thunderstorms will be expected across north
central Oklahoma this morning. During the late afternoon and
evening hours, there is a Slight Risk of severe storms across
northern and western Oklahoma.

Location...
The Slight Risk covers locations north and west of Hollis and
Mangum, to near Clinton and Enid, to Newkirk. A Marginal Risk
covers locations south of the Slight Risk and north of Benjamin
Texas, to Frederick and Lawton, to Norman and Chandler.

Timing...
The most likely time for severe storms will be from 5 pm to 1 am.

Impacts...
Hail up to the size of tennis balls and wind gusts to 70 mph.

Discussion...
Isolated to scattered thunderstorms are forecast to develop over
far northwest and west central Oklahoma late this afternoon south
of a cold front and east of a dryline. Deep layer shear and
instability will support supercell storms with very large hail and
damaging wind gusts the primary concern. During the evening
hours, additional storms are forecast to develop over southern
Kansas near the cold front and move southward into Oklahoma
overnight into the marginal risk area.

.Spotter and emergency management statement...
Storm spotter groups and emergency management personnel across
the risk areas should prepare for possible severe weather
operations late this afternoon through the evening, especially
those covered by the Slight Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a Slight Risk of severe thunderstorms across southwest
Oklahoma and adjacent parts of northern Texas late in the day
Sunday with large hail the primary concern.

Storm chances will continue most days through the week.

.Heavy Rainfall...
Heavy rainfall may occur over the region, especially in areas that
see repeated storm activity from day to day. At this time, it
appears the highest rain totals through the week will be seen over
the northern portions of Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 15, 1:11 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
111 AM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2017  M70.00 MPH       CUSTER             OK   MESONET

1255 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2017  M65.00 MPH       WASHITA            OK   MESONET

&&

OUN
Local storm report, Apr 15, 1:54 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     NON-TSTM WND GST CLINTON                 35.51N 98.97W
04/15/2017  M66.00 MPH       CUSTER             OK   AWOS

0145 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N 98.76W
04/15/2017  M67.00 MPH       CUSTER             OK   MESONET

&&

OUN
Special weather statement, Apr 15, 3:15 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 AM CDT SAT APR 15 2017

OKZ033>036-TXZ083-150915-
Harmon OK-Kiowa OK-Greer OK-Jackson OK-Hardeman TX-
315 AM CDT SAT APR 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...central
Kiowa...southeastern Greer...Jackson and northwestern Hardeman
Counties Until 415 AM CDT...

AT 311 AM CDT, Strong winds in response to dissipating showers were
occuring across portions of southwestern Oklahoma and far western
north Texas.

HAZARDS INCLUDE... Wind gusts over 50 MPH...

Locations impacted include...
Altus, Hobart, Mangum, Hollis, Blair, Olustee, Lone Wolf, Mountain
Park, Roosevelt, Martha, Gould, Headrick, Friendship, Altus Air Force
Base, Tom Steed Reservoir, Duke, Warren, Hester, McQueen and
Altus-Lugert Lake.

LAT...LON 3464 10000 3512 9902 3512 9899 3468 9892
      3440 10000
TIME...MOT...LOC 0811Z 215DEG 27KT 3470 9954

KURTZ
Local storm report, Apr 15, 3:20 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
320 AM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND GST     3 W GOULD               34.67N 99.83W
04/15/2017  M58 MPH          HARMON             OK   MESONET

&&

OUN
Local storm report, Apr 15, 3:59 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     NON-TSTM WND GST HOBART                  35.03N 99.09W
04/15/2017  M54 MPH          KIOWA              OK   ASOS

&&

OUN
Local storm report, Apr 15, 4:03 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
403 AM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     NON-TSTM WND GST HOBART                  35.03N 99.09W
04/15/2017  M60 MPH          KIOWA              OK   ASOS

&&

OUN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:13 PM CDTSpecial Weather StatementOUNBeckham, Harmon47 min
Apr 15, 12:06 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson39 min
Apr 15, 12:12 AM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey, Ellis, Harper, Roger Mills and 3 more63 min
Apr 15, 1:14 AM CDTHigh Wind WarningOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more2 hr
Apr 15, 3:15 AM CDTSpecial Weather StatementOUNJackson, Kiowa60 min
Apr 15, 5:49 PM CDTSpecial Weather StatementOUNHarper26 min

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.